Format

Send to

Choose Destination
Am J Gastroenterol. 1991 Jun;86(6):748-50.

Medication-induced esophageal injury: report of 17 cases with endoscopic documentation.

Author information

1
Department of Medicine, Faculty of Medicine, Prince of Songkla University, Hat-yai, Thailand.

Abstract

We report on medication-induced esophageal injury (MIEI) in 17 patients (six male, 11 female) seen from October 1986 to May 1990. The mean age of patients was 27.3 (SD = 5.7) yr; mean duration of drug ingestion prior to the occurrence of symptoms 10.2 (SD = 11.5) days, and mean duration of symptoms before seeking medical attention 4.6 (SD = 3.8) days. Symptoms subsided after treatment, with a mean of 6 (SD = 2.5) days. Symptoms included odynophagia (in 17), chest pain (six), epigastric pain (three), and retrosternal pain (one). Symptoms occurred after the drug was stopped in three. MIEI was caused by doxycycline (seven), minocycline (five), Pantozyme (one), cloxacillin (one), unknown (two), and dicloxacillin + Danzen (one). Reclining after drug ingestion was the predominant risk factor. Endoscopy showed most ulcers to be multiple and at midesophagus. Barium swallows done in two patients were negative. There is no previous report of Pantozyme (pancreatic enzyme), Danzen (serratio-peptidase), cloxacillin, and dicloxacillin causing MIEI.

PMID:
2038999
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center